My son is 22 and in the last 7 months is breaking out very suddenly with huge welts of skin over his body this has happened about seven times..he gets a warm sensation first and knows its coming...they usually last about an hour. doctors say hives...but no cure, now his upper chest and up to the top of his head turn bright red like a sunburn he got really hot for about two hours this lasted...really worried something is going on..can you help?
A question...Is your son drinking energy drinks or taking vitamins/supplements with niacin In them? If so, this could be a "niacin flush" -harmless, but annoying. If not, there is something else causing a histamine release (could be anything from an allergic reaction to a kidney problem) and, if he hasn't, he needs to have it checked out. If he has an episode where he experiences throat tightness or voice hoarseness, difficulty breathing, or chest pain, don't hesitate to call 911 because this may be a life-threatening allergic reaction. One more thing, if he occasionally smokes naturally grown products, he may be exposed to pesticides he is sensitive to.
I have just got over a bad bout of Hives (cause unknown) where the welts were sizes of dinner plates.As one welt went down , more came up. I would get a tingling burning sensation and then..wham! they were there. Be very careful and watch your son as each bout of hives is worst than the previous one. I ended up on day 2 in hospital with my bottom lip swelling and finding it hard to breath (anaphalxix) and was given Adrenalin (not very nice). I now have an Epi-Pen (adrenaline) that I carry around with me because I have been told that this sort of allergic reaction can kill you. I still dont know what caused the hives......only that they were the worst bout I have ever had and Ive probably had them about 5 times in 10 years. Get your Son to an allergist. I was taking an antihistamine that did nothing except releiev the itching but then was then put on prednisolone (steroids) for 5 days and within 2 days the welts had gone, If the hives continue for longer than 5 days, it is wise to seek Doctors advice and a short course of steroids.
From the symptoms it indeed sounds like hives. Hives have a tendency to change size rapidly and to move around, disappearing in one place and reappearing in other places, often in a matter of hours.
Many cases of hives are "idiopathic," meaning no cause is known. Others may be triggered by viral infections or medications. The treatment of hives consists of antihistaminics, calamine lotion and steroids. So please get the diagnosis confirmed from a dermatologist. Sometimes the treatment of hives may have to be taken for 6 weeks also.
It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your doctor. I sincerely hope that helps. Take care and please do keep me posted on how you are doing.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.